How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Hasan Your Own Question
Dr. Hasan
Dr. Hasan, Doctor
Category: Medical
Satisfied Customers: 17344
Experience:  MBBS, FCPS, with experience in all fields of medicine and surgery
28983357
Type Your Medical Question Here...
Dr. Hasan is online now

I have been taking Avamys spray for every day for the past

This answer was rated:

I have been taking Avamys spray for every day for the past month for a Eustachian tube dysfunction (which I have had for several years now). Before then I used it on and off since last Summer.Last Sunday I started to develop symptoms of gingivitis - I noticed sore gums when I brushed my teeth so I started to take extra care brushing and used interdental sticks. There was a lot of blood so I rinsed and gargled with a salt rinse solution.The next morning I had a nosebleed (bloody - watery discharge from my nose). I stopped the Avamys spray (doctor told me to stop for 1-2 weeks). Since then (7 days now) the back of my nose is very sore (no more blood just very small amounts of clear watery droplets particularly when I eat or go outside). But my main concern is I have developed Hyperosmia - any smell is too strong for me (even neutral products like washing up liquid and dettol wipes). I am ok with food. I have always been unable to use spray cleaning products as they may my nose run but at the moment my nose is too sensitive to coffee or cooking smells.I spoke to my doctor last Friday and he prescribed me Doxycycline - 2 pills and then 1 pill for 7 days. So my symptoms up until today have been sore gums still (interdental sticks not very bloody anymore) but certain areas bleed when I brush my teeth an acute sensitivity to smell and soreness at the back of my nose. I had to put my dog down last Thursday which understandably was an emotional thing and disrupted my healing process.I am reluctant to take the antibiotics because I have a very sensitive stomach. Can I wait to see if the symptoms improve and my body heals? Two other doctors on justanswer has said I can wait a week or two to see if symptoms improve and advised me to start using a a baby nasal saline spray which I have used twice so far every 6 hours. When I used it for the first time this morning it was clear that the tissue at the back of my nose (not passages) was still very tender. Since this lunchtime I have started getting my Eustachian tube symptoms back pressure (not pain) behind the back/behind my bottom jaw and between my jaw and ear. I don’t know if the saline solution could have aggravated my Eustachian tube.I need reassurance that my sense of smell will return to normal and isn’t permanently damaged and that it can heal in time. I also need to know that the return of pressure behind my jaw and in front of my ear is a return of Eustachian tube dysfunction and not sign of an infection. I can live with this discomfort as long as I know it won’t become infected. Or leaving it and not taking the antibiotics is an unwise thing to do.I am being referred to ENT but this will take some time because of COVID. For the shorterm am I ok to see if my body can heal itself and use the saline nasal spray? If the tissue heals can my hyperosmia go? I don’t think I have a bacterial infection (no yellow or green nasal discharge, no throbbing pains - but started getting pressure at the back of my bottom jaw, no temperature) which the antibiotics would treat or can hyperosmia by itself be a sign of infection alone?

Hi, welcome to JustAnswer. I'm Dr. Hasan and I'll try to help you. I am reviewing your question and I will get back to you as soon as possible.

Customer: replied 6 days ago.
Thank you.

Respected customer, thanks a lot for your input, and thanks again for visiting justanswer.com! A great place where you can find guidance and/or solution from real experts. I am sorry to hear about your problem. I am going to address your primary concern but later you can ask anything you want. Even I would get tense in this situation. I am an associate professor of ENT and in my opinion, you should be taking the antibiotics because this is an infection and nothing else. Just saline will not help you with this. To avoid a sore stomach, you should use over the counter available capsule Omeprazole 20 mg twice daily for 2 weeks. For the tube pressure, you should ask your doctor to prescribe you a different steroid spray as you will not get the same problem with an alternate spray like betamethasone as you got with Avamys. Try to push for ENT consult as well but I reassure you that nothing you have got is permanent and you are going to be alright ultimately.

I sincerely ***** ***** I have helped you. I wish you good luck and that you get well soon. My goal is to provide you with excellent service – if you feel you have received anything less, please reply as I am happy to address follow-up questions. We can continue here until you are satisfied, simply use the reply box and let me know. I will be glad to help you always. If you are happy with my interaction and guidance, next time if you have any health concern, you can approach me directly at the following link, please –

https://www.justanswer.com/medical/expert-dr-hasan/?rpt=3800

Regards

Customer: replied 6 days ago.
Can I ask you why you think it is an infection?
Customer: replied 6 days ago.
I am grateful that you are specialised in ENT.
Customer: replied 6 days ago.
Should I take the antibiotics with food? Would that be better than taking it on an empty stomach?
Customer: replied 6 days ago.
Why did the other doctors say it would heal on its own?
this can be an infection but you should see an ENT as everything is an assumption till you get a nasoendoscopy and Ct scan done. Yes take antibiotics with food. Take half meal and then a pill and then rest of the meal. Other doctor is not ENT.
Customer: replied 6 days ago.
If it isn’t an infection then it is no harm to take the antibiotics anyway?
Customer: replied 6 days ago.
Are ENT clinics open at the moment to see patients or is are people unable to be seen because of COVID?
there is no harm in taking the antibiotics. You can visit an ENT privately in your area.
Customer: replied 6 days ago.
Ok. At the moment I am unable to sit because I have sciatica so I have to lie down for an hour in the morning and in the afternoon and at night. It is only an issue lying down for 30 minutes after taking the pill isn’t it?
Lying down in that case doesn't pose any issue.
Dr. Hasan and 6 other Medical Specialists are ready to help you
Customer: replied 6 days ago.
Ok. Thank you very much.
You are welcome dear, respected, and valuable customer. Your satisfaction is my prime goal. Thank you for choosing justanswer.com. Have a good day. Please remember to add me to your favorite doctor. Regards